MAUDE Adverse Event Report: COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

COVIDIEN (IRVINE) PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex device has not been returned for evaluation; product analysis cannot be performed.The device was not returned, therefore the reported event could not be confirmed.The cause of the event cannot be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during treatment of aneurysm location in the internal carotid (ic) c3, saccular shape, unruptured, 8mm neck width, landing zone vessel diameter 3mm distal 4mm proximal.The size of aneurysm was 13 mm, pipeline flex device did not open during a procedure.It was reported that the patient was treated with one medtronic flow diverter; however, it did not cover the neck completely.The treating physician decided to place an additional flow diverter.The reported pipeline was selected, however, this device failed to deploy (open distally).The device was resheathed 4 times or more but still the distal end of the flow diverter did not open.The wall apposition became poor resulting fixation failure of the flow diverter.The protective sleeve was opened, but the pipeline would still did not deploy.The anatomy was severe and small in diameter.The patient is currently being monitored.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8085447
Report Number2029214-2018-00954
Device Sequence Number11167749
Product Code OUT
UDI-Device Identifier00847536015876
UDI-Public00847536015876
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Model NumberPED-400-16
Device Lot NumberA618628
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Initial Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1